MAUDE Adverse Event Report: ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM

ENCORE MEDICAL, L.P. FOUNDATION KNEE; INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM
Catalog Number 360-11-504
Health Effect - Clinical Code No Information (3190)
Date of Event 12/11/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Second revision surgery - the patient had a left total knee arthroplasty done on (b)(6) 2000 where she received an encore foundation total knee.On (b)(6) 2006 she underwent a tibial poly exchange due to the post being broken on the insert.She is back again with the same symptoms.Due to the post being broken on the 4x11 series 500 p.S.Tibial insert that was placed in 2006.The surgeon cleaned out all the loose pieces, as well as the remaining insert, and revised her with a new 4x13 series 500 p.S tibial insert.The patient showed good stability; the surgeon was satisfied and closed the patient.
 
Additional Manufacturer Narrative
The reason for this second revision surgery was the patient had a broken post of the knee insert.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.The complaint indicates an original surgery date that would indicate an in-vivo life of 9.8 year, but the original date shown on the complaint submission is unconfirmed.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the device history record and investigation history was not conducted since a lot number was not provided or could be established for the original surgery.Multiple searches of the patient database could not confirm the part/lot numbers or information identifying the date of the original surgery.The lot number is necessary for a material evaluation but no surgical record was found identifying the lot number.No information was supplied to offer any explanation, root cause, for the post breakage.The complaint reported the surgeon removed all debris and the remaining portion of the insert.No other conditions relating to this event could be determined with confidence.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, POSTERIOR STABILIZED, SERIES 500, SIZE4 11MM CM
Manufacturer (Section D)
ENCORE MEDICAL, L.P.
9800 metric blvd.
austin TX 78758
MDR Report Key5341771
Report Number1644408-2015-00789
Device Sequence Number298419
Product Code JWH
UDI-Device Identifier00888912116336
UDI-Public(01)00888912116336
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K933539
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2015
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Followup
Report Date (Section B) 12/11/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number360-11-504
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/04/2016
Supplement Report FDA Received Date05/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age85 YR